Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Missing periods. Have tender breast, swollen and hard abdomen. HPT negative. What's wrong?

Answered by
Dr.
Dr. Rhea Chanda

OBGYN

Practicing since :2005

Answered : 3163 Questions

default
Posted on Wed, 26 Dec 2012 in Women's Health
Question: My last period was in the middle of September 2012 and nothing after that. My lower abdomen seems swollen and hard, when i touch it. I have had a few (3-4) dizzy spells from September up to now. I have taken two pregnancy tests and they have both been negative. However for the last week my breasts have been tender to the touch, I have no spotting but due get a slight pain to sharp pain when my bladder is full or i bend over, i.e. to touch my ankles. I don't know what's wrong. Also my period has never been regular. But this is the longest it has been for me to miss my period.
doctor
Answered by Dr. Rhea Chanda 19 minutes later
Hello,
If the pregnancy test is negative then that can safely be ruled out. That leaves hormonal and pathological causes for the amenorrhea.You need to get some blood tests done for hormone profile.LH,FSH,PROLACTIN,TSH,DHEAS AND TESTASTERONE.
Along with the blood tests and ultrasound is necessary.Hypothyroidism and PCOS (polycystic ovaries) need to be rule out. First and foremost a pelvic examination is in order.Since your periods have in irregular in the past,chances of hormonal imbalance is there.If such is the case,you may need medication to regularise your periods.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,  

Recent questions on  Hypothyroidism

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

My heart skips and then thumps on an average of every 30th beat. Sometimes the interval is much longer or less than ten beats. I have MS and hypothyroidism. I am on meds for both, the thyroid for over a year and the arrhythmia has only started a few months ago.

doctor1 MD

hi,ima 20 yr old girl, 82kg, 168cm im a hypothyroidism patient. as a result i have pigmentations on my face...around lips, n also at the folds .. i take thyroxin 100mg, metformin 500mg, aldectone 50mg n droxin 35..to regilarise periods. pls help me remove this as soon as possible

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...